Alert archive / Missouri / Freeze Warnings in 2007

Freeze Warning 7, NWS St. Louis, MO

November 1, 200717 counties in Missouri; 14 counties in Illinois

NWS St. Louis, MO issued this freeze warning at Nov 1, 2007, 8:54 PM CDT for 17 counties in Missouri; 14 counties in Illinois. It took effect at Nov 2, 2007, 12:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2007, 8:54 PM CDT (01:54 UTC)
In effect from
Nov 2, 2007, 12:00 AM CDT
Expired
Nov 2, 2007, 7:51 AM CDT
In force
8 hr
Issued by
NWS St. Louis, MO
All 31 counties

Bond County, IL, Calhoun County, IL, Clinton County, IL, Fayette County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Iron County, MO, Jefferson County, MO, Lincoln County, MO, Madison County, MO, Osage County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Warren County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 34 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2007-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2007-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2197 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLSX 020154
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT THU NOV 1 2007

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065-
072>075-084-085-099-021300-
/O.NEW.KLSX.FZ.W.0007.071102T0500Z-071102T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-COLE-OSAGE-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
854 PM CDT THU NOV 1 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CDT
FRIDAY. 

A STRONG CANADIAN HIGH PRESSURE SYSTEM HAS MOVED INTO THE MID
MISSISSIPPI VALLEY. THE COLD DRY AIR ASSOCIATED WITH THIS HIGH
WILL ALLOW TEMPERATURES TO DROP BELOW FREEZING FOR SEVERAL HOURS
TONIGHT ACROSS PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS
SOUTHWEST ILLINOIS. THE COLDEST READINGS WILL LIKELY BE IN VALLEYS
AND OTHER SHELTERED AREAS...ESPECIALLY ACROSS THE EASTERN OZARKS. PEOPLE
ARE ADVISED TO TAKE ALL NECESSARY STEPS TO PROTECT PLANTS AND
OTHER ITEMS THAT ARE SENSITIVE TO THE COLD.

$$

CARNEY
2 follow-up statements
000 
WWUS73 KLSX 020903
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
403 AM CDT FRI NOV 2 2007

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065-
072>075-084-085-099-021300-
/O.CON.KLSX.FZ.W.0007.000000T0000Z-071102T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-COLE-OSAGE-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
403 AM CDT FRI NOV 2 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

TEMPERATURES HAVE FALLEN BELOW FREEZING AT MANY LOCATIONS OVER THE
REGION EARLY THIS MORNING. SEVERAL AUTOMATED OBSERVATION SITES IN
RIVER VALLEYS AND OVER THE EASTERN OZARKS HAVE BEEN IN THE MIDDLE
20S FOR THE PAST THREE HOURS.

TEMPERATURES WILL REMAIN NEARLY STEADY THROUGH SUNRISE...AND THEN
RISE QUICKLY BACK ABOVE FREEZING BY MID MORNING. HIGHS THIS
AFTERNOON ARE EXPECTED TO CLIMB INTO THE LOWER 60S.

$$

BRITT
000 
WWUS73 KLSX 021251
NPWLSX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
751 AM CDT FRI NOV 2 2007

ILZ058>060-064-065-069-070-074-079-098>102-MOZ048-049-052-059>065-
072>075-084-085-099-021400-
/O.CAN.KLSX.FZ.W.0007.000000T0000Z-071102T1300Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-COLE-OSAGE-LINCOLN-GASCONADE-
WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
CRAWFORD-WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-
REYNOLDS-
INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...SALEM...
CHESTER...EDWARDSVILLE...BELLEVILLE...JEFFERSON CITY...
ST CHARLES...UNION...ST LOUIS...FARMINGTON
751 AM CDT FRI NOV 2 2007

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE FREEZE
WARNING. 

TEMPERATURES WILL CONTINUE TO RISE ABOVE FREEZING THIS MORNING.
THEREFORE...THE FREEZE WARNING IS CANCELLED.

$$

CVKING

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this freeze warning went out at Nov 1, 8:54 PM CDT, 0 minutes earlier.

Area forecast discussion, Nov 1, 8:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT THU NOV 1 2007

.UPDATE...
TEMPS BENEATH SFC RDG ARE DROPPING LIKE A ROCK EARLY THIS
EVENING. THRF...HV ISSUED A FREEZE WRNG FOR ABT THE SE HALF OF
THE CWA RUFLY ALG AND SE OF A KJEF...WHITE HALL LINE...AS AXIS OF
SFC RDG SHUD CONT TO PROVIDE THIS PART OF FA WITH NRLY CALM WNDS
FOR RMDNR OF THE NGT. WHILE A FEW SPOTS N OF THIS LN WL PROB DROP
BLO FREEZING FOR A BIT...FREEZING WARNING ATTEMPTS TO HIGHLIGHT
AREAS WHERE TEMPS WL BE BLO 30 FOR AT LEAST 3 HRS...WITH RVR
VALLEYS AND LO LYING AREAS OF E OZARKS HAVING THE COLDEST
READINGS.

NO OTHER CHGS TO GOING FCST.

TRUETT

&&

.DISCUSSION...
SFC RIDGE HAS BUILT IN OVER THE REGION WITH TEMPS STRUGGLING TO
REACH THE MID TO UPPER 50S DESPITE FULL SUNSHINE. RIDGE WILL SLOWLY
MOVE OFF TO OUR SOUTHEAST TONIGHT...WITH LIGHT WINDS SLOWLY TURNING
TO THE SOUTH. SO WILL SEE OUR COOLEST TEMPS TONIGHT...MAINLY FOR
SOUTHERN HALF OF CWA...BUT NOT COLD ENOUGH TO WARRANT A FREEZE
WARNING AT THIS TIME. SHELTERED AND LOW LYING AREAS...SUCH AS THE
VALLEYS OF THE EASTERN OZARKS...WILL LIKELY SEE TEMPERATURES DIP
INTO THE UPPER 20S TONIGHT. THIS MAY RESULT IN ISOLATED LOCATIONS
EXPERIENCING A HARD FREEZE.

ON FRIDAY...WILL CONTINUE TO SEE SUNNY SKIES WITH TEMPS WARMING UP
INTO THE LOW TO MID 60S.

BEYOND TOMORROW...TRANQUIL WEATHER TO CONTINUE THROUGH THE UPCOMING
WEEKEND...DESPITE WEAK FRONTAL BOUNDARY THAT WILL SLIDE THROUGH
FRIDAY NIGHT UNDER CUTTING THE RIDGE BRIEFLY. RELATIVELY LARGE
DIURNAL TEMPERATURE SWINGS EXPECTED AS ATMOSPHERE REMAINS DRY AND
SKIES CLEAR...WITH HIGHS IN THE UPPER 50S TO LOWER 60S SATURDAY AND
LOW TO MID 60S ON SUNDAY. LOWS WILL BE IN THE 30S SATURDAY AND
SUNDAY MORNINGS...WITH 40S ON MONDAY MORNING.

NEXT SIGNIFICANT FRONTAL BOUNDARY TO APPROACH THE REGION ON
MONDAY...WITH TEMPS WARMING UP INTO THE MID 50S FAR NORTH TO MID 60S
IN THE SOUTHEAST. HOWEVER...MOISTURE WILL BE LIMITED SO JUST HAVE
SILENT 20 POPS FOR MONDAY AND MONDAY NIGHT. BEYOND THAT ANOTHER
RIDGE BUILDS BACK IN FOR THE MIDDLE OF NEXT WEEK WITH LOWS IN THE
UPPER 20S AND LOWER 30S AND HIGHS IN THE MID 40S TO MID 50S.

BYRD

&&

.AVIATION...
FOR THE 00Z TAFS...
LARGE SURFACE RIDGE WILL CONTINUE DRIFTING EAST FROM THE MID-
MISSISSIPPI VALLEY INTO THE OHIO VALLEY. SURFACE WINDS WILL
GRADUALLY VEER TO A SOUTH-SOUTHWESTERLY DIRECTION AS THE RIDGE
MOVES EAST...AND VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH
00Z SATURDAY...WITH THE POSSIBLE EXCEPTION OF RIVER VALLEYS WHERE
STEAM FOG COULD DEVELOP BEFORE SUNRISE TOMORROW MORNING.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY FOR COLE-
     CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-LINCOLN-MADISON-
     OSAGE-REYNOLDS-ST. CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS
     CITY-STE. GENEVIEVE-WARREN-WASHINGTON.

IL...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 8 AM CDT FRIDAY FOR BOND
     IL-CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
     MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
     RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Nov 1, 3:31 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
331 PM CDT THU NOV 1 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
331 PM CDT THU NOV 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SHELTERED AND LOW LYING AREAS...SUCH AS THE VALLEYS OF THE EASTERN
OZARKS...WILL LIKELY SEE TEMPERATURES DIP INTO THE UPPER 20S
TONIGHT. THIS MAY RESULT IN ISOLATED LOCATIONS EXPERIENCING A HARD
FREEZE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

Nearby

Freeze Warnings in Missouri, 2007Freeze Warnings in Illinois, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.